MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HOHN PERCUTANEOUS 7F DUAL-LUMEN CATHETER BASIC KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS HOHN PERCUTANEOUS 7F DUAL-LUMEN CATHETER BASIC KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of redr0516 showed two other similar product complaint(s) from this lot number.The complaints for this lot number (redr0516) have been reported from the same facility.- (b)(4).
 
Event or Problem Description
It was reported via medwatch, "a hole was noted in the hohn catheter.The patient was sent to ir for an exchanger.".
 
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a hole in a catheter is confirmed and was determined to be use related.One 7 fr dual lumen hohn catheter was returned for evaluation.An initial visual observation showed use residue throughout the returned sample.A large, mostly circumferential split was observed in the extension leg of the white lumen approximately 1.5 cm distal to the strain relief of the luer hub.Tensile weakness was observed in the extension leg at multiple locations between about 0.8 cm and 3.5 cm distal to the split.A microscopic observation revealed the split curved around nearly the entire circumference of the extension leg tubing with one side of the split converging into a ¿v¿-shape with a curved longitudinal split at its point.The fracture surfaces were observed to be smooth and granular in texture and angled and slightly rough at one location near the ¿v¿-shaped portion of the split.Additional longitudinal, superficial splitting/tearing could be seen on the inner wall of that catheter opposite the ¿v¿-shaped portion of the split.The damage observed in the returned sample was characteristic of over-pressurization (burst) damage.This can occur through the use of syringes smaller than 10ml, by flushing against an occlusion, or due to excessive force applied during infusion procedures.The product ifu states: ¿do not force fluids as catheter damage may result.¿ and ¿do not use a syringe smaller than 10 ml!¿ the product ifu also contains recommendations on clearing blocked catheters.An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.A lot history review (lhr) of redr0516 showed two other similar product complaint(s) from this lot number.The complaints for this lot number (redr0516) have been reported from the same facility.(b)(4).
 
Event or Problem Description

Brand Name
HOHN PERCUTANEOUS 7F DUAL-LUMEN CATHETER BASIC KIT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9224651
Report Number3006260740-2019-03286
Device Sequence Number13880931
Product Code LJS
UDI-Device Identifier00801741036361
UDI-Public(01)00801741036361
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K830256
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number0600730
Device Lot NumberREDR0516
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2019
Event Location Hospital
Initial Date Received by Manufacturer 10/01/2019
Supplement Date Received by Manufacturer10/23/2019
Initial Report FDA Received Date10/23/2019
Supplement Report FDA Received Date10/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR